Two cases of acute endosulfan toxicity


Yavuz Y., Yurumez Y., Kucuker H. , Ela Y., Yuksel S.

CLINICAL TOXICOLOGY, cilt.45, ss.530-532, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 45 Konu: 5
  • Basım Tarihi: 2007
  • Doi Numarası: 10.1080/15563650701365909
  • Dergi Adı: CLINICAL TOXICOLOGY
  • Sayfa Sayısı: ss.530-532

Özet

Background. Endosulfan is widely used in insect control and is absorbed by both humans and animals through the intestinal tract, the lungs, and the skin. Organochlorine insecticides are highly toxic compounds that are responsible for a number of severe intoxications worldwide, with several deaths. A 9-year analysis by one of Turkey's poison control centers reported that pesticide intoxications accounted for 8.8% of 25,572 poisoning calls, with 80.3% of them relating to insecticides and 19.7% concerning rodenticides. Case Reports. We present two cases of unintentional exposure to endosulfan, one of which presented with neurological manifestations, liver toxicity, and required mechanical ventilation and emergent hemodialysis; the other had only neurological manifestations and liver toxicity. Conclusion. In cases of endosulfan poisoning, physicians must be aware of neurological manifestations, seizures, and severe metabolic acidosis. If severe metabolic acidosis is present, we suggest that hemodialysis may be an important intervention and should be performed early.